Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 9, NWS Bismarck, ND

June 21, 200610 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 21, 2006, 4:02 AM CDT for 10 counties in North Dakota. It took effect at Jun 21, 2006, 11:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 4:02 AM CDT (09:02 UTC)
In effect from
Jun 21, 2006, 11:00 AM CDT
Expired
Jun 21, 2006, 4:01 PM CDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3415 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 210902
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
402 AM CDT WED JUN 21 2006

...WIND ADVISORY LATE THIS MORNING THROUGH EARLY EVENING NORTH
CENTRAL TO THE JAMESTOWN AREA...

.A COLD FRONT EXTENDING FROM AN INTENSE LOW PRESSURE SYSTEM OVER
MANITOBA WILL SWEEP ACROSS THE STATE THIS MORNING. THE STRONGEST
WINDS WILL OCCUR NORTH AND EAST OF A LINE FROM MINOT TO
JAMESTOWN...WHERE NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO
DEVELOP BEHIND THE FRONT AND PERSIST THROUGHOUT THE AFTERNOON. THE
WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING AS THE LOW MOVES
EAST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. 

NDZ003>005-011>013-022-023-025-036-037-211715-
/O.NEW.KBIS.WI.Y.0009.060621T1600Z-060622T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
402 AM CDT WED JUN 21 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 40 MPH TO DEVELOP LATE THIS
MORNING AND PERSIST THROUGH EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
2 follow-up statements
000 
WWUS73 KBIS 211626
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1126 AM CDT WED JUN 21 2006

...WIND ADVISORY LATE THIS MORNING THROUGH EARLY EVENING NORTH
CENTRAL TO THE JAMESTOWN AREA...

.AN EXITING COLD FRONT...EXTENDING FROM AN INTENSE LOW PRESSURE
SYSTEM OVER MANITOBA...COMBINED WITH BUILDING HIGH PRESSURE FROM
THE WEST...WILL PRODUCE WEST TO NORTHWEST WINDS OF 20 TO 40 MPH
THIS AFTERNOON OVER WESTERN AND CENTRAL NORTH DAKOTA. THE
STRONGEST WINDS WILL BE NORTH AND EAST OF A LINE FROM MINOT TO
JAMESTOWN...WHERE NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED. THE
WINDS WILL SUBSIDE EARLY THIS EVENING AS THE LOW MOVES EAST.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

NDZ003>005-011>013-022-023-025-036-037-220000-
/O.CON.KBIS.WI.Y.0009.000000T0000Z-060622T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
1126 AM CDT WED JUN 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

EXPECT NORTHWEST WINDS OF 25 TO 40 MPH TO DEVELOP LATE THIS
MORNING AND PERSIST THROUGH EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 212101
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CDT WED JUN 21 2006

...WINDS TO DIMINISH OVER CENTRAL NORTH DAKOTA...

.STRONG NORTHWEST WINDS WILL DIMINISH OVER CENTRAL NORTH DAKOTA
LATE THIS AFTERNOON AND THIS EVENING. THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED.

NDZ003>005-011>013-022-023-025-036-037-212215-
/O.CAN.KBIS.WI.Y.0009.000000T0000Z-060622T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN
401 PM CDT WED JUN 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 21, 3:50 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 21, 3:50 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT WED JUN 21 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
MAIN FORECAST PROBLEM IN THE SHORT TERM WILL BE WINDS AND FIRE
WEATHER CONCERNS. WILL UTILIZE A NAM AND GFS BLEND FOR DETAILS AS
THEY ARE SIMILAR WITH MAIN FEATURES.

CURRENTLY...SURFACE LOW OVER CENTRAL MANITOBA WITH A COLD FRONT
EXTENDING FROM THE LOW ACROSS SOUTHEASTERN SASKATCHEWAN AND ENTERING
NORTHEASTERN MONTANA. TIGHT SURFACE PRESSURE GRADIENT EVIDENT OVER
SASKATCHEWAN AND THIS IS FORECAST TO PUSH INTO NORTHERN NORTH DAKOTA
TODAY AS COOLER AIR AND SOME CLOUDS MOVING INTO NORTHERN NORTH
DAKOTA. WINDS ALOFT ARE ALSO STRONG...WITH H850 WINDS AT 12Z
EXPECTED TO BE 40 TO 45 KNOTS OVER NORTHERN AND EASTERN NORTH
DAKOTA. THESE STRONG WINDS ALOFT EXPECTED TO REMAIN THROUGH MID TO
LATE AFTERNOON. WILL ISSUE WIND ADVISORY FROM MINOT TO JAMESTOWN AND
THOSE AREAS EAST OF THIS LINE. OTHER PARTS OF THE STATE SHOULD HAVE
WINDY WEATHER AS WELL...WITH THE UPPER WESTERLY JET SITUATED ALONG
THE NORTH DAKOTA AND SOUTH DAKOTA BORDER.

LARGE VORT MAX IS OVER SOUTHEASTERN SASKATCHEWAN AND SOUTHWESTERN
MANITOBA...AND WILL MOVE SOUTHEAST ACROSS NORTHERN NORTH DAKOTA AND
INTO MINNESOTA BY EVENING. THIS FEATURE IS ASSOCIATED WITH THE
SCATTERED SHOWERS OCCURRING OVER SOUTHERN SASKATCHEWAN AND MANITOBA
YESTERDAY EVENING/THIS MORNING. HAVE MENTION OF A CHANCE OF MORNING
SHOWERS NORTH...AND AFTERNOON SHOWERS AND THUNDERSTORMS FOR THE
WHOLE FORECAST AREA. ANOTHER VORT MAX MOVES SOUTHEAST THROUGH THE
H500 FLOW TONIGHT FOLLOWING THE SAME PATH AS TODAYS VORT FEATURE.
HAVE KEPT CHANCE OF SHOWERS TONIGHT NORTHERN NORTH
DAKOTA...LINGERING INTO THURSDAY MORNING NORTH AND EAST OF MINOT.

THE GFS IS ADVERTISING SHORTWAVE ENERGY MOVING THROUGH THE NORTHWEST
FLOW ALOFT AFFECTING THE STATE FRIDAY AFTERNOON AND NIGHT. A SURFACE
LOW FORMS OVER WYOMING/WESTERN NEBRASKA IN RESPONSE TO THE VORT
ENERGY AND THE INVERTED TROUGH FROM THE LOW EXTENDS NORTH THROUGH
THE DAKOTAS BRINGING A CONVERGENCE LINE TO FOCUS THUNDERSTORM
ACTIVITY.

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
SHORTWAVE ENERGY AND A SURFACE TROUGH WILL MAINTAIN SHOWERS ACROSS
THE REGION SATURDAY...BUT AFTER THAT SHARP RIDGING WILL KEEP IT DRY.
THERE IS ALWAYS A CHANCE A STRAY IMPULSE MAY SET OFF AN EVENING OF
THUNDERSTORMS...BUT POPS ARE TOO LOW AT THIS TIME TO PIN SOMETHING
DOWN IN THE LONG RANGE.

&&

.FIRE WEATHER...THIS AFTERNOON AND EVENING...
WILL UPGRADE FROM FIRE WEATHER WATCH TO A RED FLAG WARNING.
PARAMETERS REGARDING FIRE CONCERNS HAS NOT CHANGED - PREVIOUS
DISCUSSION CONCERNING RED FLAG CONDITIONS:

PER DISCUSSION WITH FIRE MANAGEMENT FOLKS...FUELS ARE CRITICALLY DRY
/WITH PERCENT GREEN OF 20 PERCENT OR LESS/ AND CAPABLE OF SUSTAINING
ACTIVE WILDFIRES IN FAR SOUTH CENTRAL ND. GIVEN EXPECTATION OF DEEP
MIXING AND RESULTANT 20-30 MPH WINDS /WITH A FEW HIGHER GUSTS/ ALONG
WITH RH VALUES OF 25 PERCENT OR SO...RED FLAG CONDITIONS MAY WELL BE
MET WEDNESDAY.

WILL ISSUUE A RED FLAG WARNING FOR EMMONS...GRANT...AND SIOUX
COUNTIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING THIS AFTERNOON AND EVENING FOR EMMONS...
GRANT...AND SIOUX COUNTIES IN SOUTH CENTRAL NORTH DAKOTA.

WIND ADVISORY THIS AFTERNOON MINOT/RUGBY/JAMESTOWN.

&&

JV/RSL
Hazardous weather outlook, Jun 20, 3:56 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT TUE JUN 20 2006

NDZ001>005-009>013-017>023-025-031>037-040-041-043-044-047-048-
050-051-212100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
356 PM CDT TUE JUN 20 2006 /256 PM MDT TUE JUN 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ042-045-046-212100-
GRANT-SIOUX-EMMONS-
356 PM CDT TUE JUN 20 2006 /256 PM MDT TUE JUN 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...
AND DRY VEGETATION MAY RESULT IN RED FLAG WARNING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS/NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:40 AM CDTRed Flag WarningBISEmmons, Grant, Sioux13 hr

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.